MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H FEMORAL STEMS; AMISTEM H CEMENTLESS STEM STANDARD SIZE 2

MEDACTA INTERNATIONAL SA AMISTEM H FEMORAL STEMS; AMISTEM H CEMENTLESS STEM STANDARD SIZE 2
Model Number 01.18.132
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 10/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 october 2024.Lot 165563: (b)(4) items manufactured and released on 22-dec-2016.Expiration date: 2021-12-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Clinical evaluation performed by medical affairs director a revision surgery was performed 7 years after the primary total hip arthroplasty due to stem loosening.During the revision, the acetabular cup was found to be stable.The available x-ray images clearly show radiolucent lines around the proximal stem and signs of stress shielding.Aseptic loosening is a known adverse event reported in the literature following primary cementless hip arthroplasties, though its causes are often unclear.In this case, the specific reason for the failure remains undetermined.Visual inspection performed by r&d project manager during the analysis it is evaluated that looking at the stem body an opaque white film is visible on the proximal part of the stem length.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.The post-op x-ray analysis could possibly provide more insight, such as the evaluation of possible initial stress-shielding some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.
 
Event or Problem Description
At about 7 years 5 months after the primary, the patient complained of thigh pain, and upon inspection, a radiolucent line was found to have developed and loosening occurred in the proximal part.It is supposed that distal locking of the stem had caused bone thickening, which had resulted in atrophy of the proximal part.The stem, cancellous bone screw, head and liner were revised.Because the cup was securely fixed, the screw was removed and not replaced.The amistem h was removed and an amis-c was implanted, and the thickened bone area was excavated with a flexible reamer.

Brand Name
AMISTEM H FEMORAL STEMS
Common Device Name
AMISTEM H CEMENTLESS STEM STANDARD SIZE 2
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20619234
Report Number3005180920-2024-00925
Device Sequence Number8792642
Product Code MEH
UDI-Device Identifier07630030804083
UDI-Public07630030804083
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2021
Device Model Number01.18.132
Device Lot Number165563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight58 KG
Patient EthnicityNon Hispanic
Patient RaceAsian